Claritin D (loratadine and pseudoephedrine) is a combination antihistamine and decongestant used to treat allergies, nasal congestion, and sinus pressure. Claritin D is available over-the-counter and in generic versions.
Is Claritin a decongestant?
Claritin is an antihistamine and Sudafed is a decongestant. They are both used to treat allergy and hayfever symptoms such as runny nose.
What is the difference between a decongestant and an antihistamine?
If you have nasal or sinus congestion, then a decongestant can be helpful. If you have drainage — either a runny nose or postnasal drip or itchy, watery eyes — then an antihistamine may be helpful. Over-the-counter antihistamines often make people drowsy; decongestants can make people hyper or keep them awake.
Is Claritin an antihistamine?
Claritin (loratadine) is an antihistamine used to treat allergy symptoms. Claritin blocks the action of histamine, a substance in the body that initiates allergic symptoms like itching, sneezing, runny nose, and allergic skin rashes. Claritin is available as a generic drug.
Do antihistamines work as a decongestants?
Decongestants for a stuffy nose. While antihistamines work to prevent and quell allergy symptoms by blocking the effects of histamine, decongestants work by narrowing your blood vessels, decreasing swelling and inflammation.
Does Claritin dry up mucus?
If it’s caused by allergies, an allergy medication like Claritin can help dry out the mucus that causes congestion, coughing, and a sore throat. Other medications like nasal sprays, Mucinex, and Sudafed might be used if postnasal drip is being caused by a cold or the flu.
Does Claritin help with nasal congestion?
Claritin blocks the action of histamine, a substance in the body that initiates allergic symptoms like itching, sneezing, runny nose, and allergic skin rashes. A difference is that Claritin D contains a decongestant and is also used to treat nasal congestion and sinus pressure.
Do Antihistamines dry up mucus?
Antihistamines and decongestants may dry out the mucous membranes in your nose and sinuses and slow the movement of the cilia (the tiny hairs that line the nose, sinuses, and the air passages inside the lungs and that remove irritants). This can make mucus thicker, adding to drainage problems.
What is the best decongestant for sinuses?
Decongestants . These medicines help reduce the swelling in your nasal passages and ease the stuffiness and sinus pressure. They come as nasal sprays, like naphazoline (Privine), oxymetazoline (Afrin, Dristan, Nostrilla, Vicks Sinus Nasal Spray), or phenylephrine (Neo-Synephrine, Sinex, Rhinall).
What is the best decongestant and antihistamine?
- Sudafed Sinus and Allergy.
- Triplex AD Liquid.
- Vazotab Chewable.
- Zyrtec D.
Should I take Claritin at night or in the morning?
So taking your 24-hour allergy medications before going to bed means that you’ll get the maximum effect when you need it the most. “Taking your allergy medication at night assures that it will be circulating in your blood stream when you most need it, early the next morning,” Martin says in a news release.
Is it OK to take Claritin everyday?
Yes, you can take Claritin daily and long term. It is an antihistamine used to treat for allergy symptoms. If your symptoms are year round then it is able to be taken long term. If your symptoms are seasonal or you have allergy symptoms occasionally, then it is taken daily when required.
What to do when antihistamines dont work?
After seeing little to no results from an antihistamine, your doctor may suggest that you try any of the following treatments, usually in the following order:
- Increasing the dose of your current antihistamine.
- A different antihistamine or a combination of several different antihistamines. …
- Oral corticosteroids.
Can I take antihistamine and decongestant together?
If your nose and sinuses are stuffed up, a decongestant may help. You can use it alone or combine it with an antihistamine. Remember, though, it can increase your heart rate and may cause anxiety or make it hard to fall asleep.
What is the best antihistamine for sinus congestion?
Along the same lines as OTC options, antihistamine medications, such as Sudafed, Claritin, Zyrtec or Benadryl, can also offer sinus infection symptom relief. While these medications specifically target allergy symptoms, sinus infection symptoms can be similar, making antihistamines worth a try.
Can antihistamines make congestion worse?
Forceful blowing can irritate the nasal passages and propel bacteria-laden mucus back up into your sinuses. Avoid antihistamines unless prescribed. Antihistamines make mucus thick and hard to drain. Be careful with decongestants.